Elasticity Solution for a Multilayered Transversely Isotropic Circular Cylindrical Shell

[+] Author and Article Information
K. Chandrashekhara

Department of Civil Engineering, Indian Institute of Science, Bangalore 560 012, India

P. Gopalakrishnan

Department of Civil Engineering, College of Engineering, Trivandrum, India

J. Appl. Mech 49(1), 108-114 (Mar 01, 1982) (7 pages) doi:10.1115/1.3161949 History: Received October 01, 1980; Revised July 01, 1981; Online July 21, 2009


An elasticity solution has been obtained for a long multilayered cylindrical shell of transversely isotropic layers subjected to axisymmetric radial load following Lekhnitskii’s stress function method. Numerical results are presented for a two layered shell for different ratios of thickness-to-outer radius and for different ratios of the moduli of elasticity in the radial direction of the layers. The results obtained from this analysis have been compared with those obtained from the multilayered shell theory of Ambartsumian.

Copyright © 1982 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In